Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 37, NWS Albuquerque, NM

June 17, 2014

NWS Albuquerque, NM issued this wind advisory at Jun 17, 2014, 4:11 AM MDT. It took effect at Jun 17, 2014, 11:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2014, 4:11 AM MDT (10:11 UTC)
In effect from
Jun 17, 2014, 11:00 AM MDT
Expired
Jun 17, 2014, 7:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS75 KABQ 171011
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 AM MDT TUE JUN 17 2014

NMZ502-505-510-529-171800-
/O.NEW.KABQ.WI.Y.0037.140617T1700Z-140618T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-SAN JUAN MOUNTAINS-
NORTHEAST HIGHLANDS-
411 AM MDT TUE JUN 17 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. 

* LOCATION...CHUSKA MOUNTAINS...WEST CENTRAL PLATEAU...SAN JUAN
  MOUNTAINS AND NORTHEAST HIGHLANDS.

* WINDS...SOUTHWEST AND WEST SOUTHWEST AT 25 TO 35 MPH WITH GUSTS
  TO 50 MPH.

* TIMING...WINDS WILL STRENGTHEN THROUGH THE MORNING AND EARLY
  AFTERNOON...THEN PEAK IN STRENGTH DURING THE MID TO LATE AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BY BLOWING DUST IN DUST PRONE
  LOCATIONS.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT NORTH TO SOUTH
  AND NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE HIGHWAYS 84 AND
  491...AND ROUTE 602. LIGHT WEIGHT AND LOOSE OBJECTS MAY BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44
2 follow-up statements
727 
WWUS75 KABQ 171653
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1053 AM MDT TUE JUN 17 2014

NMZ503-512>516-523-527-528-180100-
/O.EXA.KABQ.WI.Y.0037.140617T1700Z-140618T0100Z/
FAR NORTHWEST HIGHLANDS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-
1053 AM MDT TUE JUN 17 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE
  VALLEY...RATON RIDGE...NORTHWEST HIGHLANDS...AND FAR NORTHEAST
  HIGHLANDS.

* WINDS...SOUTHWEST AND WEST SOUTHWEST AT 25 TO 35 MPH WITH 
  GUSTS TO 50 MPH. 

* TIMING...WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE LATE
  MORNING AND EARLY AFTERNOON...THEN PEAK IN STRENGTH DURING THE
  MID TO LATE AFTERNOON. WINDS WILL DECREASE IN SPEED AROUND
  SUNSET. 

* VISIBILITY...WIDESPREAD VISIBILITY REDUCTIONS ARE NOT EXPECTED.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT NORTHWEST TO
  SOUTHEAST ORIENTED ROADS. LIGHT WEIGHT AND LOOSE OBJECTS MAY
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ502-505-510-529-180100-
/O.CON.KABQ.WI.Y.0037.140617T1700Z-140618T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-SAN JUAN MOUNTAINS-
NORTHEAST HIGHLANDS-
1053 AM MDT TUE JUN 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* LOCATION...CHUSKA MOUNTAINS...WEST CENTRAL PLATEAU...SAN JUAN 
  OR TUSAS MOUNTAINS AND NORTHEAST HIGHLANDS. 

* WINDS...SOUTHWEST AND WEST SOUTHWEST AT 25 TO 35 MPH WITH 
  GUSTS TO 50 MPH. 

* TIMING...WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE LATE
  MORNING AND EARLY AFTERNOON...THEN PEAK IN STRENGTH DURING THE
  MID TO LATE AFTERNOON. WINDS WILL DECREASE IN SPEED AROUND
  SUNSET. 

* VISIBILITY...LOCALLY REDUCED TO 3 MILES IN DUST PRONE LOCATIONS.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT NORTH TO 
  SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE HIGHWAYS 
  84 AND 491...AND ROUTE 602. LIGHT WEIGHT AND LOOSE OBJECTS MAY 
  BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
907 
WWUS75 KABQ 180054
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
654 PM MDT TUE JUN 17 2014

NMZ502-503-505-510-512>516-523-527>529-180200-
/O.EXP.KABQ.WI.Y.0037.000000T0000Z-140618T0100Z/
CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-
SAN JUAN MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
654 PM MDT TUE JUN 17 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH MID EVENING...BUT
WIDESPREAD HAZARDOUS WINDS ARE NO LONGER EXPECTED. EXPECT HIGHER
GUSTS NEAR THUNDERSTORMS.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 17, 3:32 AM MDT, 39 minutes earlier.

Area forecast discussion, Jun 17, 3:32 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 AM MDT TUE JUN 17 2014

...FIRE WEATHER CONCERNS PERSIST THROUGH WEDNESDAY...

.SYNOPSIS...
A BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY CROSS THE
NORTHWEST AND WEST CENTRAL U.S. TODAY THROUGH WEDNESDAY NIGHT
KEEPING WINDS STRONG OVER NEW MEXICO. STRONG SURFACE WINDS...LOW
HUMIDITY AND HIGH INSTABILITY WILL LEAD TO FIRE WEATHER CONCERNS
EACH DAY...ESPECIALLY WEST OF THE CENTRAL MOUNTAIN CHAIN. THE UPPER
LOW WILL DRAW ENOUGH LOW LEVEL MOISTURE NORTHWESTWARD FOR MAINLY
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS ALL OF NORTHERN AND
CENTRAL NEW MEXICO EXCEPT THE FOUR CORNERS AREA TODAY AND
WEDNESDAY. HOWEVER...THE LOW HUMIDITY WILL CAUSE MOST OF THE
STORMS TO PRODUCE LITTLE OR NO RAIN AND VERY GUSTY WINDS. WEAKER
WINDS ARE EXPECTED DURING THE LATTER HALF OF THE WORK WEEK AS
DRIER AIR MOVES OVER WESTERN AREAS LIMITING THUNDERSTORM CHANCES
MOSTLY TO LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

&&

.DISCUSSION...
AN INVERTED V ATMOSPHERIC SOUNDING AND STRONG WINDS ALOFT TODAY
AND WEDNESDAY WILL ENABLE VIRGA SHOWERS AND DRY THUNDERSTORMS TO
PRODUCE SUDDEN AND ERRATIC WIND GUSTS OVER 50 MPH. THIS WILL
EXACERBATE ONGOING FIRE WEATHER CONCERNS. LIKE YESTERDAY...WINDS
LOOK STRONG ENOUGH FOR MORE PERSISTENT 50 MPH GUSTS THIS AFTERNOON
AROUND THE CHUSKAS...GALLUP...CHAMA AND LAS VEGAS. THE MOISTURE
LOOKS A LITTLE BETTER TOWARD CURRY AND ROOSEVELT COUNTIES TODAY
AND WEDNESDAY...WHERE SHOWERS AND STORMS SHOULD HAVE BETTER
WETTING FOOTPRINTS.

DURING THE LATTER HALF OF THE WEEK...AS THE UPPER LOW EJECTS
EASTWARD FROM THE NORTHERN AND CENTRAL ROCKIES...SOME EVEN DRIER
AIR SHOULD SHIFT OVER WESTERN NM FROM THE WEST. FORTUNATELY WINDS
WILL BE WEAKER...DECREASING THE DEGREE OF FIRE WEATHER CONCERN.
HOWEVER...MODELS SHOW A WEAK UPPER TROUGH OR UPPER LOW DEVELOPING
OVER THE UPPER SEA OF CORTEZ AND REMAINING NEARLY STATIONARY. THIS
SHOULD ALLOW LOW TO MID LEVEL MOISTURE TO SEEP NORTHWARD ACROSS
EASTERN NM WITH SOUTHERLY SURFACE WINDS. SHOWERS AND STORMS ALONG
AND ESPECIALLY EAST OF THE CENTRAL MOUNTAIN CHAIN SHOULD BE A BIT
WETTER AS A RESULT.

MODELS ARE SHOWERING A MORE SUMMER-LIKE WEAKLY FORCED PATTERN FOR
THE LATTER HALF OF THE WEEKEND. IT LOOKS LIKE A TROUGH OF LOW
PRESSURE OR WEAK UPPER LOW ALOFT COULD SHIFT NORTHEASTWARD OUT OF
MEXICO OVER NEW MEXICO WITH A BIT BETTER MOISTURE...INCREASING
THUNDERSTORM CHANCES ACROSS CENTRAL AND EASTERN AREAS.
FURTHER...THE GFS AND ECMWF CONTINUE TO AGREE ON A BACK DOOR COLD
FRONT PLUNGING INTO EASTERN AREAS WITH POTENTIALLY MUCH BETTER
MOISTURE AND THUNDERSTORM CHANCES ON MONDAY.

44

&&

.FIRE WEATHER...
LATEST TRENDS CONTINUE TO EDGE TOWARD BETTER OVER NORTHERN/CENTRAL
NM. RECOVERIES HAVE COME UP CONSIDERABLY THIS MORNING COMPARED TO
YESTERDAY OVER WESTERN NM. SLIGHTLY BETTER LOW AND MID LEVEL MOISTURE
IS SEEPING NORTHWARD THIS MORNING...AND THIS WILL HAVE A LIMITING
EFFECT ON THE EXTENT AND SEVERITY OF CRITICAL CONDITIONS. WINDS WILL
STILL BE STRONG THIS AFTERNOON...ESPECIALLY FROM THE NORTHERN MTS TO
THE ASAAYI FIRE AND AROUND GALLUP. THINKING RED FLAGS FOR THE RIO
GRANDE VALLEY AND EAST CENTRAL PLAINS MAY BE SOMEWHAT MARGINAL. THE
COVERAGE OF HAINES 6 ALSO TRENDED DOWN IN A FEW AREAS. THE LATEST
NAM MODEL SHOWS EVEN BETTER COVERAGE OF VIRGA/DRY STORM ACTIVITY BY
MID TO LATE AFTERNOON FOR AREAS AROUND THE CENTRAL MT CHAIN. BETTER
LOW LEVEL MOISTURE WILL SEEP NORTH AGAIN TONIGHT AND THIS WILL REALLY
TREND UP RECOVERIES SUBSTANTIALLY FOR MANY AREAS. WIDESPREAD FAIR
VALUES ARE EXPECTED.

CURRENT FIRE WX WATCH FOR WEDNESDAY WILL REMAIN IN PLACE. BASED ON
TRENDS CONFIDENCE IS DECREASING ON THE COVERAGE FOR THE NORTHWEST
HIGHLANDS. HAINES 6 VALUES DECREASED AS WELL AND TEMPS WILL TREND
DOWN TO AROUND 5F BELOW NORMAL. THE NORTHWEST PLATEAU STILL LOOKS
TO HAVE GREATEST POTENTIAL FOR RED FLAGS AND AREA AROUND THE CHUSKA
MTS...HOWEVER THE BULK OF COVERAGE FOR THE NORTHWEST HIGHLANDS IS
QUITE LIMITED. MODEL TREND ALSO FOR WEDNESDAY IS BETTER COVERAGE OF
VIRGA/DRY STORM ACTIVITY...ESPECIALLY FOR EASTERN NM.

THURSDAY WILL FEATURE ONE LAST DRY INTRUSION INTO WESTERN NM AS THE
UPPER TROUGH BRINGING WINDS TO THE AREA TODAY AND TOMORROW EXITS
THE AREA. WINDS WILL BE LIGHT AND TEMPS EVEN COOLER ACROSS THE WEST
SO CRITICAL CONDITIONS ARE NOT EXPECTED. MEANWHILE...A POTENTIALLY
STRONG SURGE OF LOW AND MID LEVEL MOISTURE WILL SLIDE NORTH OVER
SOUTHERN AND SOUTHEASTERN NM THURSDAY NIGHT.

EXTENDED MODELS CONTINUE TO DELIVER A COMPLICATED ANALYSIS FOR
FRIDAY INTO EARLY NEXT WEEK. THE NAM SOLUTION BRINGS A MOIST WAVE
NORTH INTO EASTERN NM LATE FRIDAY AS AN UPPER LOW GETS CUT OFF OVER
THE BAJA REGION. THE EUROPEAN MODEL INDICATES THIS AS WELL BUT NOT
AS MOIST. DID INCREASE DEWPOINTS FOR AT LEAST EASTERN NM AND WE WILL
HAVE TO WAIT FOR MORE CONSISTENT MODEL RUNS BEFORE ADVERTISING
WETTING RAINFALL COVERAGE.

GUYER

&&

.AVIATION...
06Z TAF CYCLE
VFR CIGS AND VIZ NEXT 24 HRS...EXCEPT FOR ISOLD VIZ REDUCTIONS IN
BLOWING DUST WHEN GUSTS ARE 35 KTS OR HIGHER. CONTINUED BLUSTERY
SOUTHWEST FLOW ACROSS NM WITH DEEP SURFACE TROUGH FROM SOUTHERN
NEBRASKA ACROSS EASTERN NM TO THE TX BIG BEND COUNTRY REMAINING
IN PLACE. SOUTHWEST GUSTS REDEVELOPING FROM 14Z ONWARD TUE MORNING
WITH GUSTS 35 KTS OR GREATER IN TAFS FOR GUP AND LVS. CLOUD DECK
WORKING INTO WESTERN NM AROUND 12Z TUE MORNING WILL BRING CIGS AOA
BKN/OVC100 TO THE RIO GRANDE BY 18Z...AND THIS MOISTURE WILL BE
THE BASIS FOR HIGH BASED DRY THUNDERSTORMS FROM THE CONTINENTAL
DIVIDE TO THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM 21Z
ONWARD. ISOLD STORMS WILL SHIFT TO THE EASTERN FOOTHILLS AND
EASTERN PLAINS BY 03Z TUE EVENING AND CONTG THROUGH 06Z TUE NIGHT.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  89  53  84  47 /   0   0   5   0
DULCE...........................  82  40  78  35 /   5   5  10   5
CUBA............................  83  47  80  42 /  10  10  10  10
GALLUP..........................  84  48  81  41 /   5   5  10   5
EL MORRO........................  78  44  75  41 /  10   5  10  10
GRANTS..........................  82  47  80  44 /  10  10  10   5
QUEMADO.........................  80  50  79  48 /   5   5  10   5
GLENWOOD........................  87  46  87  46 /   5  10   5   0
CHAMA...........................  75  40  72  36 /  10   5  10   5
LOS ALAMOS......................  81  55  78  53 /  10  10  10  10
PECOS...........................  79  52  77  50 /  10  10  10  10
CERRO/QUESTA....................  78  47  76  43 /  10  10  10  10
RED RIVER.......................  68  43  65  43 /  10  10  10  10
ANGEL FIRE......................  72  37  71  35 /  20  10  10  10
TAOS............................  80  46  77  42 /  10  10  10  10
MORA............................  79  48  76  46 /  10  10  10  10
ESPANOLA........................  86  51  85  50 /  10  10  10   5
SANTA FE........................  81  54  79  52 /  10  10  10  10
SANTA FE AIRPORT................  86  52  85  49 /  10  10  10   5
ALBUQUERQUE FOOTHILLS...........  88  62  86  59 /  10  10  10  10
ALBUQUERQUE HEIGHTS.............  91  61  89  59 /  10  10  10  10
ALBUQUERQUE VALLEY..............  92  59  90  56 /  10  10  10  10
ALBUQUERQUE WEST MESA...........  92  60  90  58 /  10  10  10  10
LOS LUNAS.......................  92  56  90  53 /  10  10  10  10
RIO RANCHO......................  92  59  90  57 /  10  10  10  10
SOCORRO.........................  96  63  94  62 /  10  10  10  10
SANDIA PARK/CEDAR CREST.........  88  56  86  54 /  10  10  10  10
TIJERAS.........................  86  58  85  54 /  10  20  10  10
MORIARTY/ESTANCIA...............  84  50  82  48 /  10  10  10  10
CLINES CORNERS..................  85  53  83  52 /  10  10  10  10
GRAN QUIVIRA....................  87  58  85  55 /  10  20  10  10
CARRIZOZO.......................  90  62  88  60 /  10  20  10  10
RUIDOSO.........................  85  53  83  52 /  20  20  10  10
CAPULIN.........................  82  55  80  51 /  10  10  10  10
RATON...........................  87  53  85  51 /  10   5  10  10
SPRINGER........................  88  52  85  50 /  10  10  10  10
LAS VEGAS.......................  84  51  81  48 /  10  20  10  10
CLAYTON.........................  93  63  91  61 /  10  10  10  20
ROY.............................  87  58  85  57 /  10  20  10  10
CONCHAS.........................  95  63  91  62 /  10  20  10  10
SANTA ROSA......................  92  61  89  60 /  10  20  10  10
TUCUMCARI.......................  98  66  94  64 /  10  20  10  20
CLOVIS..........................  92  62  88  62 /  30  20  20  20
PORTALES........................  94  64  90  64 /  30  20  30  20
FORT SUMNER.....................  94  65  90  64 /  10  20  10  20
ROSWELL.........................  99  67  98  68 /  20  20  20  20
PICACHO.........................  92  62  90  61 /  20  20  10  20
ELK.............................  86  60  85  58 /  20  20  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ101-102-105>108.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...NMZ101-105.

WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ502-505-510-529.

&&

44
Hazardous weather outlook, Jun 16, 5:45 AM MDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT MON JUN 16 2014

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
545 AM MDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS TO 50 MPH ARE EXPECTED THIS AFTERNOON ACROSS THE CHUSKA
MOUNTAINS AND WEST CENTRAL PLATEAU. PLEASE SEE THE LATEST WIND
ADVISORY FOR ADDITIONAL DETAILS.

A RED FLAG WARNING IS IN EFFECT FROM MID MORNING THROUGH EARLY
EVENING FOR THE NORTHWEST PLATEAU AND HIGHLANDS...MIDDLE RIO
GRANDE VALLEY...NORTH CENTRAL MOUNTAINS...SANDIA/MANZANO AND
GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS...WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...THE POTENTIAL EXISTS FOR WIND GUSTS TO 50 MPH FROM LATE
MORNING UNTIL SUNSET ACROSS THE NORTHWEST AND WEST CENTRAL
PLATEAU...AS WELL AS THE CHUSKA MOUNTAINS.

TUESDAY...RED FLAG WARNINGS AND FIRE WEATHER WATCHES ARE IN EFFECT
FROM THE MIDDLE RIO GRANDE VALLEY NORTHWESTWARD ACROSS THE
NORTHWEST HIGHLANDS AND PLATEAU DURING THE AFTERNOON AND EARLY
EVENING. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS
TO BECOME EVEN MORE WIDESPREAD DURING THIS PERIOD.

WEDNESDAY...THE POTENTIAL EXISTS FOR WIND GUSTS TO 50 MPH ACROSS A
BROAD AREA OF NORTHERN AND CENTRAL NEW MEXICO. IN ADDITION...
CRITICAL FIRE WEATHER CONDITIONS WILL IMPACT MANY AREAS WITH THE
GREATEST CONCERN ACROSS THE NORTHWEST HIGHLANDS AND PLATEAU. THE
MIDDLE RIO GRANDE VALLEY AND SANDIA/MANZANO AND GALLINAS MOUNTAINS
MAY ALSO BE IMPACTED.

TODAY THROUGH FRIDAY...THERE IS A GOOD CHANCE THAT THE DRYLINE
WILL TRIGGER SPOTTY THUNDERSTORMS ACROSS THE FAR EASTERN PLAINS. A
FEW STRONG TO SEVERE CELLS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING...ESPECIALLY WEDNESDAY WHEN THE WIND SHEAR PROFILE MAY BE
SUFFICIENT TO PRODUCE ROTATING UPDRAFTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY FOR COUNTIES NEAR THE
TEXAS BORDER DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS ALONG
THE DRYLINE.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:45 PM MDTSpecial Weather StatementABQBernalillo30 min

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.